Volume 9, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Homology and derived series of groups

Tim D Cochran and Shelly L Harvey

Geometry & Topology 9 (2005) 2159–2191

arXiv: math.GT/0407203

Abstract

In 1964, John Stallings established an important relationship between the low-dimensional homology of a group and its lower central series. We establish a similar relationship between the low-dimensional homology of a group and its derived series. We also define a torsion-free-solvable completion of a group that is analogous to the Malcev completion, with the role of the lower central series replaced by the derived series. We prove that the torsion-free-solvable completion is invariant under rational homology equivalence.

Keywords
derived series, group homology, Malcev completion, homological localization
Mathematical Subject Classification 2000
Primary: 20J06
Secondary: 57M07, 55P60
References
Forward citations
Publication
Received: 27 January 2005
Revised: 11 November 2005
Accepted: 16 October 2005
Published: 22 November 2005
Proposed: Robion Kirby
Seconded: Cameron Gordon, Joan Birman
Authors
Tim D Cochran
Department of Mathematics
Rice University
Houston
Texas 77005-1892
USA
Shelly L Harvey
Department of Mathematics
Rice University
Houston
Texas 77005-1892
USA